Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 105, NWS Buffalo, NY

December 5, 2011

NWS Buffalo, NY issued this small craft advisory at Dec 5, 2011, 11:11 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 11:11 PM EST (04:11 UTC)
Expired
Dec 6, 2011, 2:00 PM EST
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS71 KBUF 060411
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1111 PM EST MON DEC 5 2011

LEZ040-061215-
/O.NEW.KBUF.SC.Y.0105.111206T0411Z-111206T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1111 PM EST MON DEC 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST TUESDAY. 

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
4 follow-up statements
176 
WHUS71 KBUF 060846
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 AM EST TUE DEC 6 2011

LOZ043-044-061500-
/O.EXB.KBUF.SC.Y.0105.000000T0000Z-111206T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
346 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-061500-
/O.EXT.KBUF.SC.Y.0105.000000T0000Z-111206T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
346 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
487 
WHUS71 KBUF 061506
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1006 AM EST TUE DEC 6 2011

LEZ040-061700-
/O.EXT.KBUF.SC.Y.0105.000000T0000Z-111206T1700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1006 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS DIMINISHING TO 10 TO 15 KNOTS. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-061700-
/O.EXT.KBUF.SC.Y.0105.000000T0000Z-111206T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1006 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KNOTS DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
868 
WHUS71 KBUF 061640
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1140 AM EST TUE DEC 6 2011

LEZ040-061900-
/O.EXT.KBUF.SC.Y.0105.000000T0000Z-111206T1900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1140 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-061900-
/O.EXT.KBUF.SC.Y.0105.000000T0000Z-111206T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1140 AM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
685 
WHUS71 KBUF 061923
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EST TUE DEC 6 2011

LEZ040-LOZ043-044-062030-
/O.EXP.KBUF.SC.Y.0105.000000T0000Z-111206T1900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
223 PM EST TUE DEC 6 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHEAST WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:55 PM EST, 16 minutes earlier.

Area forecast discussion, Dec 5, 10:55 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EST MON DEC 5 2011

.SYNOPSIS...
A VERY SLOW MOVING FRONTAL BOUNDARY GRADUALLY EASE ACROSS THE AREA
TONIGHT BRINGING WITH IT A PERIOD OF MODERATE TO OCCASIONALLY HEAVY
RAIN. COLDER AIR WILL THEN GRADUALLY FILTER INTO THE REGION TUESDAY
WITH ANY LEFTOVER RAIN CHANGING OVER TO SOME LIGHT SNOW...BUT WITH
LITTLE IF ANY ACCUMULATION.  OTHERWISE TUESDAY SHOULD BE CLOUDY WITH
AREAS OF DRIZZLE.  THE AREA WILL DRY OUT LATER WEDNESDAY AND
THURSDAY AS WEAK HIGH PRESSURE MOVES INTO THE REGION.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE CURRENT PATTERN OVER THE US FEATURES A FAIRLY AMPLIFIED
FLOW...WITH AN ANOMALOUS TROUGH IN THE WEST AND AN ANOMALOUS RIDGE
OFF THE EAST COAST.  BETWEEN THIS IS A TIGHT BAROCLINIC
REGION...WITH MOISTURE STREAMING ALONG THE BOUNDARY FROM THE
GULF...OVERHEAD...AND ACROSS THE ST LAWRENCE SEAWAY.  WITH AN
AMPLIFIED FLOW IN PLACE...THE BOUNDARY WILL BE SLOW TO MOVE
EASTWARD.

FOR TONIGHT...THE SFC COLD FRONTAL BOUNDARY WILL BE VERY SLOW TO SAG
OUT OF OUR FORECAST AREA AS SEVERAL WAVES OF LOW PRESSURE WILL RIDE
UP ALONG THE FRONT AND PASS JUST TO OUR SOUTH. UPWARD MOTION
GENERATED FROM THESE PASSING WAVES WILL COMBINE WITH THE LIFT FROM A
120KT H25 JET CORE AND LOW LEVEL FORCING FROM A NORTH-NORTEHAST
UPSLOPE FLOW TO PRODUCE STEADY LIGHT TO MODERATE RAIN OVER THE
REGION. MOST SITES SHOULD PICK UP AT LEAST A QUARTER INCH OF RAIN...
WITH AMOUNTS APPROACHING AN INCH ACROSS THE NIAGARA FRONTIER.

RAINFALL OF THIS MAGNITUDE WILL NOT CAUSE ANY HYDROLOGIC PROBLEMS
(OTHER THAN PONDING ON SOME ROADS)...BUT THERE SHOULD CERTAINLY BE
SOME NOTICEABLE RISES ON AREA TRIBUTARIES. THIS WILL ESPECIALLY BE
THE CASE OVER THE FAR WESTERN COUNTIES...AND IN PARTICULAR...THE
NIAGARA FRONTIER (BUF AREA CREEKS).

THE RAIN HAS ALREADY (0330Z) CHANGED TO WET SNOW ON THE NORTHERN
EDGE OF THE PCPN SHIELD OVER SOUTHERN ONTARIO...AND THIS CHANGEOVER
WILL GRADUALLY PUSH SOUTH OF THE LAKES ACROSS THE FAR WESTERN
COUNTIES DURING THE WEE HOURS OF THE MORNING. AM NOT EXPECTING MORE
THAN A COATING/FEW TENTHS OF AN INCH OF ACCUMULATION AFTER THE
CHANGEOVER DUE TO THE SATURATED SFC CONDITIONS AND FORECAST TEMP
PROFILE IN THE LOWEST FEW HUNDRED FEET.

THERE WOULD BE THE OPPORTUNITY FOR MORE APPRECIABLE ACCUMULATIONS...
BUT WE WILL LOSE OUR DENDRITIC GROWTH ZONE AROUND DAYBREAK. THE MID
LEVEL MOISTURE WHERE THE SNOW DENDRITES WILL ORIGINATE...WILL DRY UP
SHORTLY AFTER DAYBREAK. THIS WILL LEAVE SUPER COOLED WATER ALOFT
WITH NO MEANS FOR ICE/SNOW FORMATION...SO THE PCPN SHOULD THEN
CHANGE BACK TO SOME SPOTTY RAIN SHOWERS OR MORE LIKELY...AREAS OF
DRIZZLE. THE NORTHERLY UPSLOPE FLOW FROM LAKE ONTARIO SHOULD ENHANCE
THAT PROSPECT FOR DRIZZLE EVEN MORE.

THERE WILL BE A SATURATED AIRMASS BELOW 800MB ACROSS THE VAST
MAJORITY OF THE REGION ON TUESDAY. THIS WILL VIRTUALLY GUARANTEE US
OF HAVING A RATHER DREARY DAY WITH 100 PERCENT SKY COVER...WHICH IS
TYPICAL UNDER AN NORTHERLY FLOW FOR ALMOST ALL OF NY SOUTH OF LAKE
ONTARIO. AS MENTIONED...THIS WILL ALSO SUPPORT SOME SPOTTY LIGHT
SHOWERS AND AREAS OF DRIZZLE. AREAS EAST OF LAKE ONTARIO SHOULD NOT
SEE ANY SUN EITHER BEING CLOSER TO THE SLOWLY MOVING FRONTAL
BOUNDARY...BUT THEY WILL NOT HAVE TO CONTEND WITH THE MOISTURE
ENHANCED UPSLOPE FLOW OFF THE LAKE.  TEMPERATURES WILL BE
FLATLINED...DROPPING INTO THE UPPER 30S BEFORE DAYBREAK AND NOT
MOVING MUCH THEREAFTER.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ABUNDANT LOW LEVEL MOISTURE WILL REMAIN TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN. ADDITIONAL MOISTURE WILL BE PICKUP OFF THE LAKES
IN THE WEAK NORTHERLY FLOW REGIME. THIS MOISTURE COMBINED WITH THE
UPSLOPE COMPONENT COULD CONTINUE TO SQUEEZE OUT SOME DRIZZLE.
ALTHOUGH LOW OVERCAST WILL KEEP TEMPERATURES FROM BOTTOMING OUT TO
LOW...MANY AREAS WILL DROP BELOW FREEZING RESULTING IN THE THREAT
FOR SOME FREEZING DRIZZLE.

12Z MODEL CONSENSUS SHOWS THAT THE NORTHERN STREAM BRANCH OF THE
MEAN TROUGH WILL FINALLY SHIFT EAST OF THE GREAT LAKES WEDNESDAY AND
WEDNESDAY NIGHT...AS THE SOUTHERN EXTENSION CLOSES OFF AND HEADS
EAST TOWARD THE TENNESSEE VALLEY AND MID ATLANTIC STATES. THIS
PROCESS WILL RESULT IN THE ASSOCIATED SURFACE WAVE DEVELOPMENT TO
REMAIN WELL SOUTH AND EAST OF THE AREA ALLOWING WEAK RIDGING INTO
WESTERN AND CENTRAL NEW YORK...RESULTING IN FAIR WEATHER. WEAK WARM
AIR ADVECTION AND SUNSHINE MAY BE ABLE TO NUDGE HIGH TEMPERATURES
ABOVE NORMAL INTO THE UPPER 30S TO LOWER 40S.

THURSDAY AND THURSDAY NIGHT...WE WILL BEGIN TO SEE A DEEP MID/UPPER
LEVEL CYCLONE TAKE UP RESIDENCE OVER HUDSON BAY. AMPLIFICATION OF
THE NORTHERN STREAM EXTENSION OF THE MEAN TROUGH WILL BEGIN TO SEND
MUCH COLDER AIR SOUTHWARD INTO THE LOWER LAKES REGION. INITIAL
WEAK SHORTWAVE WILL SEND A WEAK COLD FRONT/SURFACE TROUGH SOUTHWARD.
THIS BOUNDARY WILL HAVE LITTLE MOISTURE TO WORK WITH...BUT MAY BE
ABLE TO PICK UP SOME MOISTURE FROM THE LAKES AS COLD AIR ADVECTION
PROCESS GETS UNDERWAY WITH THE CHANCE FOR SOME SNOW SHOWERS. THERE
LOOKS TO BE A BETTER CHANCE FOR ACTIVITY ALONG THE ADVANCING ARCTIC
BOUNDARY THURSDAY NIGHT...AS A STRIP OF MID LEVEL FRONTOGENETIC
FORCING DEVELOPS ACROSS THE AREA UNDERNEATH FAVORABLE RIGHT ENTRANCE
REGION OF 150 KNOT PLUS JET STREAK. DEPTH OF MOISTURE QUESTIONABLE
AT THIS TIME...BUT IF DEPTH IS SUFFICIENT COULD SEE SOME LIGHT SNOW
ACCUMULATIONS THURSDAY NIGHT...ESPECIALLY TO THE LEE OFF THE LAKES
WHERE SOME ENHANCEMENT IS LIKELY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LAKE EFFECT SNOW WILL BE THE PRIMARY CONCERN DURING THE FIRST HALF
OF THE PERIOD...AS THE MOST IMPRESSIVE SHOT OF COLD AIR THIS EARLY
WINTER SEASON IMPACTS WESTERN AND CENTRAL NEW YORK. THE CORE OF THE
COLDEST AIR WITH 850 MB TEMPERATURES DOWN INTO THE NEGATIVE LOWER TO
MID TEENS CELSIUS SPREADS ACROSS THE LOWER LAKES FRIDAY INTO EARLY
SATURDAY...ATTACHED TO A RATHER STRONG SHORTWAVE ROTATING ON THE
SOUTH SIDE OF THE POLAR VORTEX CENTERED OVER HUDSON BAY. THE
MAGNITUDE OF THE OVER-LAKE INSTABILITY EASILY SUPPORTS BANDS OF LAKE
EFFECT SNOW FRIDAY INTO EARLY SATURDAY...WITH THE LATEST MEDIUM
RANGE MODELS FOCUSING THE GREATEST POTENTIAL ON WEST SOUTHWEST FLOW
AREAS...INCLUDING THE BUFFALO AND WATERTOWN AREAS. WE ARE STILL
SEVERAL DAYS OUT FROM THIS EVENT AND MUCH CAN CHANGE. HOWEVER...
GIVEN THE SIMILAR SOLUTIONS OFFERED BY THE 12Z GFS AND 12Z ECMWF
WILL HEDGE THIS PORTION OF THE FORECAST TOWARD A MORE AGGRESSIVE
PROBABILITY FORECAST IN FAVORED FLOW AREAS FRIDAY INTO EARLY
SATURDAY. MUCH TOO EARLY TO CONSIDER AMOUNTS...BUT DEFINITELY A
TIME PERIOD THAT BEARS WATCHING.

OTHER THAN THE LAKE EFFECT CONCERNS...TEMPERATURES WILL BE ANOTHER
BIG STORY...WITH HIGHS BOTH FRIDAY AND SATURDAY BELOW NORMAL IN THE
UPPER 20S TO LOWER 30S...MAYBE EVEN A BIT COLDER.

INCREASING HEIGHTS ALOFT...AND SURFACE RIDGING LATER IN THE WEEKEND
AND INTO EARLY NEXT WEEK WILL END LAKE EFFECT SNOWS. A QUICK
INTRUSION OF MODIFIED PACIFIC AIR OVERSPREADS THE AREA ON SUNDAY
AND MONDAY...BRINGING TEMPERATURES BACK UP INTO THE 30S AND MAYBE
EVEN THE 40S BY MONDAY. WE COULD SEE SOME LIGHT SNOW IN THIS WARM
AIR ADVECTION REGIME...BUT DYNAMICS AND MOISTURE MUCH TOO
UNCERTAIN AT THIS POINT TO MENTION IN THE FORECAST THIS FAR OUT.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
IFR TO LIFR CIGS OVER THE MAJORITY OF THE REGION WILL REMAIN IN
PLACE OVERNIGHT AS A SLOW MOVING FRONTAL SYSTEM WITH EMBEDDED SFC
WAVES WILL SAG TO OUR SOUTHEAST. WINDS IN THE WAKE OF THIS FRONT
WILL BE LIGHT FROM THE NORTH...ADDING TERRAIN INDUCED LIFT TO THE
SYNOPTIC LIFT ALREADY IN PLACE. THIS WILL HELP TO MAINTAIN THE LOW
CLOUDS AND WILL ALSO AID THE SLOW MOVING SYSTEM IN GENERATING
WIDESPREAD STEADY RAIN...SOME OF WHICH COULD BE HEAVY AT TIMES. THE
AIRMASS ALOFT MAY GET COLD ENOUGH LATE TONIGHT/EARLY TUESDAY MORNING
FOR SOME WET BUT NON-ACCUMULATING SNOW...ALTHOUGH IT IS MORE LIKELY
THAT THE RAIN WILL JUST TAPER OFF TO DRIZZLE.

WHILE THE STEADY RAIN WILL MOVE OUT OF THE REGION BY EARLY
TUESDAY MORNING...THE WEALTH OF LOW LEVEL MOISTURE AND THE UPSLOPE
FLOW WILL REMAIN BEHIND. THIS WILL RESULT IN CONTINUED IFR CIGS
THROUGH THE DAY TUESDAY WITH DRIZZLE AND FOG DURING THE MORNING.

OUTLOOK...
WEDNESDAY...VFR.
THURSDAY...AREAS OF MVFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS AND LOCAL IFR
EAST OF THE LAKES.
SATURDAY...AREAS OF MVFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
A NORTHEAST FLOW IN THE WAKE OF A WAVY COLD FRONT WILL PRODUCE NEAR
SMALL CRAFT CONDITIONS ON THE WEST HALF OF LAKE ONTARIO AND ON LAKE
ERIE SOUTHWEST OF DUNKIRK...WHERE WAVES WILL AVERAGE 2 TO 4 FEET.
WILL CONTINUE TO MONITOR THIS SITUATION...BUT AS WINDS BACK MORE TO
THE NORTH...EXPECT WAVE HEIGHTS TO DROP A BIT DURING THE DAY
TUESDAY.

WINDS WILL BACK MORE TO THE NORTHWEST TUESDAY NIGHT AND WEDNESDAY
WHILE AVERAGING 5 TO 15 KNOTS. THIS SHOULD KEEP CONDITIONS BELOW
SMALL CRAFT ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...RSH/ZAFF
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Dec 5, 3:57 PM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EST MON DEC 5 2011

NYZ001>005-013-014-021-062100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
ALLEGANY-
357 PM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FREEZING DRIZZLE IS POSSIBLE TUESDAY NIGHT AND EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010>012-019-020-085-062100-
NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
357 PM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FREEZING DRIZZLE IS POSSIBLE TUESDAY NIGHT AND EARLY
WEDNESDAY.

THE POTENTIAL EXISTS FOR ACCUMULATING LAKE EFFECT SNOW FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-062100-
OSWEGO-JEFFERSON-LEWIS-
357 PM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FREEZING DRIZZLE IS POSSIBLE TUESDAY NIGHT AND EARLY
WEDNESDAY.

THE POTENTIAL EXISTS FOR ACCUMULATING LAKE EFFECT SNOW FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-062100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
357 PM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:24 PM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 5 more18 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.